White blood cells dropped after 1st ch... - Breast Cancer India

Breast Cancer India

3,108 members1,450 posts

White blood cells dropped after 1st chemotherapy

kontak profile image
kontakTeamBCI

Dr 1st chemo was given on last Monday. Yesterday checked WBC - they are 1700. Any precaution or risk is there. My sister is though facing fatigue since last week but is managing well with a diet and medicines given. Though facing problems like constipation, mouth sores and fatigue.

22 Replies

Sorry to hear about your sister's problem. Fall in blood counts is a common problem after chemotherapy and the counts recover within 2-3 weeks of chemo. During this period the patient should take a well balanced, healthy diet and avoid contact with people suffering from infections and sore throats as they are susceptible to infections. If the count does not recover or she faces excessive problems, you can discus the possibility of using Filgrastim (which is a drug to boost the WBC count) with your doctor.

I think Dr. Shah and your Oncologist should be able to help you. During my chemo I was given one shot on the third day of chemo to increase the TLC count and it used to shoot up higher than the limit and then subside and come down to within limits before the 2nd chemo.

sumeet_shah profile image
sumeet_shahAdministrator in reply to rgci13

Hi rgci13,

Which chemo did you receive? (I mean, which were the chemo drugs you were given - like Epirubicin or Paclitaxel or Docetaxel etc.) It would be nice, if you could also tell us, how many cycles of chemo you underwent.

rgci13 profile image
rgci13 in reply to sumeet_shah

I received three chemo cycles before surgery and three after and I Was given Docetaxel.

rgci13 profile image
rgci13 in reply to rgci13

In details Taxotere120 mg with Endoxan 1000mg. The injection which I was given after the 2nd day was Pegex 6 mg. Can you tell me if this is a strong chemo or normal and does it indicate any thing for the future? -:))))))

sumeet_shah profile image
sumeet_shahAdministrator in reply to rgci13

It's a strong chemo, for sure! Nothing for the future as such, only many patients have residual side effects like tingling in hands and feet and other similar symptoms

sumeet_shah profile image
sumeet_shahAdministrator

Hi kontak,

Like Dr. Rohan Khandelwal has correctly mentioned, this is a common scenario during chemo.

Chemo was given last Mon, and WBC was done yest (i.e. 7 days after chemo); it is usual for WBC to be low during the first 10 days, and the maximum fall is around 8th to 10th day, after which it starts rising. If your sister does not have any fever or signs of infection, there is nothing to worry at all. Medical Oncologists usually do a WBC count around 8 days after 1st chemo, to judge the dose, whether it's appropriate, or do they need to reduce it or so.

Problems like constipation, mouth sores and fatigue can be overcome. Ask your sister to drink at least 3 to 4 litres of fluids daily. If mouth sores are painful, she can use oral gels containing local anesthetic medications, to make her comfortable so that she eats well and food does not suffer. For constipation, she can use any stool softeners like lactulose or so.

As long as there is no fever, do not worry about WBC drop. Just take precautions to avoid infections.

rgci13 profile image
rgci13 in reply to sumeet_shah

Oragel is a good local anesthetic medicine which one can apply 15 mins before meal so that there is less burning feeling. If possible ice candy ice-cream is also soothing. I used to have cubes of ice in my mouth during the 11/2 hrs of the duration when the medicine used to go during chemo and please please start drinking a lot of fluid preferably water one day before the chemo and during and after the chemo for at least the following three days after chemo.kontak I sincerely which your sister a quick relief from chemo effects and subsequent speedy recovery. Be positive, mediciines work better then.

sumeet_shah profile image
sumeet_shahAdministrator in reply to rgci13

Thanks for this input, rgci! I am sure, many will find this advice helpful, especially since it comes from someone who has herself undergone chemo.

sumeet_shah profile image
sumeet_shahAdministrator

Kontak, if I am not mistaken, the chemo being given is FEC, isn't it?

kontak profile image
kontakTeamBCI

Yes Doctor - it is FEC90

Hi, How old is your sister, and which stage cancer does she have.

My mum was suffering from Cancer too. She had a surgery last year, and after her chemo cycle was over, we started with some herbal medicines, with which she has been feeling quite good.

We have also done her medical tests recently and the reports are all normal. I have suggested these medicines (Soursop leaves/Graviola fruit) to a lot of cancer patients and the response is very good.

Lilian

kontak profile image
kontakTeamBCI in reply to LilyCrasta

She is 46 years in the initial stage between 1 & 2 .

kontak profile image
kontakTeamBCI in reply to LilyCrasta

Pl inform in details for the herbal medicines

Hi Lilian, can u pls give me more details of patients who used Soursop leaves or Graviola fruits? more details when you started giving graviola fruits? which country u r in? can we talk in more details? please reply to me at kataria.tarun@gmail.com. PLS PLS PLS. waiting.

hello lilycras

happy for your sister...Pl tell the name of herbal medicine and from where we can buy it.

We are in India, where can this medicine be available please.

kontak profile image
kontakTeamBCI

Doctor - my sister is facing severe problem of acidity and she is requesting to seek your guidance. In the morning she is taking Wheat grass juice & then milk (as she was facing constipation she is adding pure ghee one spoon in the milk), then cocounut water, watermelon, lime juice, mosambi juice.alovera juice, Lasi etc whichever is available In between she is having half chapati in the breakfast, rice khicadi in afternoon & light food in the night. Anything of the above is creating any problems

Also the vein thro which chemo is given has become stiff due to which when she moves here hand the vein is feeling very stiff.

Though while chemotheraphy, Doctors suggest to avoid any raw fruit or vegetable, but in my case (my wife had breast cancer), we took permission frm doctor and throughtout Chemo, we used to give wheatgrass juice (mix GEHU KE JWARE - ie small plants of wheat, in mixxie and take out its juice). This is really hlepful in blood count as well as in Cancer overall

kontak profile image
kontakTeamBCI

Gurganboy thanks. My sister is also taking wheat grass plant juice daily morning. Meantime whether your wife has completed chemo cycles

manish_vkg profile image
manish_vkgTeamBCI in reply to kontak

KONTAK is this wheat grass juice readymade? can we take turmeric with milk during chemo...

kontak profile image
kontakTeamBCI

Hi Manish - we were making it daily by crushing the plants with water. We had planted the grass in small pots and kept in the gallery. For the first it take 8 to 10 days to grow. Its very easy then.

Though we had also tried for ready made which comes in powder form.but it was not fresh as homemade. You can ask somebody may be the milkman or any vegetable wala - they can also give you the grass daily - then you have to just put in the mixer

You may also like...